Jump to content

Rahul

Silver Member
  • Content Count

    774
  • Joined

  • Last visited

About Rahul

  • Rank
    Member
  • Birthday 11/10/1965

Profile Information

  • Gender
    Male
  • Location
    India

Recent Profile Visitors

1,817 profile views
  1. Hi Salami, I too was a frat member once so I can understand the peer pressure drinking. A bit of social drinking with the brothers won't do you any harm but it is a habit that can get out of control to the extent of becoming a fuel for your panic and anxiety, So I will just advise you to be careful. I also would not know which medications could help you (it is good that prozac worked though for anxiety is difficult to control with SSRIs -- you are lucky). What I could tell you is that benzos are the miracle drug for taming anxiety and they work in all cases and instantaneously. But they have their risks of tolerance and withdrawal. Now maye 20% (an arbitrary figure) of benzo users get tolerance and nasty withdrawals (upon discontinuation) but there is no way to tell how you will respond till you get stuck with them or come out scot free. The two events are the difference between heaven and hell -- in one you can use a benzo life long at a stable dose and start/stop at will, in the other your original complaint gets magnified by 100% and it becomes difficult getting out of the benzo addiction trap. So there is no doubt that the benzo will bring you relief but it is a bit like pawning your future to gamble on the present -- you might get away, you might get ruined. One more thing I will caution you against -- don't take a benzo, even as SOS or once a week or alternate day, unless you are mentally prepared to take your chance with them in entirety. There is no safe way to use benzos without getting addicted. I see I have not given you any solutions. Sit with your doc. There might be other solutions and we don't know. Maybe another SSRI might work. Because the choice for us -- for the unlucky ones who get benzo withdrawals -- is to take unpredictable benzos or suffer constant panic, it seems drugs have only temporary relief to offer (at enormous costs in our future). But, this is an illness that responds to non pharmaceutical interventions too -- breath meditation or pranayama (research shows it works on GABA like benzos) and a few more. It would be useful exploring these too.
  2. apollo, I don't think what you are experiencing are protracted benzo withdrawals. I also don't think that you are experiencing a relapse of depression because I am not convinced you suffer from any depression that isn't drug induced. I'm convinced your last 10 mg taper was abrupt. Others might have got away with sucgh a taper but obviously you are sensitive to SSRI discontinuations. A sensitive CNS that is trying to recover from an abrupt withdrawal can mimic all conditions and even plunge you into depression. I agree with member whostole: you should reinstate 10 mg and see if it brings relief -- in consultation with your doctor of course -- and try taper once again!
  3. Gives me great sleep! I was apprehensive that it would give me insomnia as escitalopram once did, but nothing of the sort happened. I also agree with my doctor that prozac is "activating" while escitalopram is "sedating."
  4. I started fluoxetine 20 mg in April 2017. I have tapered off my benzo. I'm OK.
  5. But I'm worried about switching. I'm worried it would make me sick, or I'd realize it was a mistake and want to go back on it. Or I'm worried that if I switch to something else I'll feel much worse and therefore closer to ending it all... ------------------ my heart goes out to you cc. i hope you find relief soon. maybe your pdoc might just increase the dose or add an adjuvant. whatever, i hope it works out.
  6. and now, lol, i have started getting depressed and pretty badly. i suspect it is from chronic use of my benzo. it has been 6 months since i quit alcohol. the other possibility is that i suffer from depression regardless and alcohol only masked it. i have to meet a pdoc and start an SSRI or something.
  7. i am doing good now. i have not been depressed in the last 2 years except in sep '16, for a week, when i quit alcohol (more on alcohol later). i never had a history of depression, actually, till i did the benzo ct in 2008. my overall experience on lexapro was good. for the first six months, while on it, i noticed it evened out my moods and lowered my anxiety. after that either it lost effect or i stopped noticing. in other words, i became normal. when i tapered it in jan 2015, i felt no different. but the memory of those six months remain. the side effects (dry mouth) disappeared in a month. insomnia too would have disappeared, i guess, had i not sought intervention. if i get depressed again, i will try lexapro again for i have only good memories of it. unfortunately i started drinking 1 year into lex and started drinking daily (functional alcoholic). after a few years, the alcohol started interfering with the lex and started giving me mild depression. i went back to my psychiatrist. he upped my lex dose to 20 mg and again cut out the benzo. i crashed again but this time i googled and realized what was going on. after 2 weeks of hell, i reinstated on 20 mg of librium and decided to quit the lex and then the alcohol. but i continued to drink and on a higher dose of lex this time around. i realized i would get depressed on a lesser quantity of alcohol so i cut down my volume of drinking. it was only in 2015 that i quit the lex and in 2016 that i stopped drinking (i did not go for detox because i knew librium was already there in my system). now i am not depressed. i don't drink either. but i might get depressed again when i start tapering my benzo. i'll take to super slow taper to thwart withdrawals. if you have any questions feel free to ask. :) i give lex 10/10 (even though i was never depressed per se). it is not inconceivable that i might return to it though i hope i don't have to. one more thing -- i don't know if this is a coincidence but i never fell sick in my 7 years on lex. not even a cold (well, only one short lived cold). amazing. i think ssris influence the immune system.
  8. it is january 2017. my post was made in june, 2008. -------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------- actually lexapro did not help me. i was in severe benzo withdrawals from a cold turkey on a doctor's orders and i did not make the connection. my psychiatrist misdiagnosed me (as depressed) but luckily he added back another benzo (0.5 mg clonazepam) and that erased my withdrawals (depression). the ssri gave me severe insomnia after 2 weeks -- so he added mirtazapine. i tapered off the lexapro in 2015. sad. (but it could have been worse.) now i will taper off the benzo (and then mirtazapine).
  9. 11th Jan to 22nd July - depression free and better than while on meds. yes, ssri was causing me depression in retrospect.
  10. when i was in remission WHILE ON SSRI, drinking alcohol used to give me depression the next day. now i am in remission WITHOUT BEING ON SSRI and drinking alcohol does not make me depressed the next day. so i think alcohol + ssri = depression.
  11. 10th & 11th -- queasy with relief in the evening 12th & 13th - insomnia 14th - normal (it's getting a little harder as i go down. currently on 2.5 mg escit.) 8th January - stopped ecit 2.5 mg. 9th to 11th Jan - no withdrawals.
  12. i was on escit since 2008 (now i am on 2.5 mg only) and i never experienced emotional numbness while on it. on the contrary, i was creative, talkative, could cry, laugh as if i was normal. yes i did experience a surge of emotions while cutting it during taper but that lasted only a few days each time. if your emotional blunting is because of depression, it can only get better, IMO, with lex, not any worse (after the mandatory 2 weeks start up that is)!
  13. you took it for a very short time. i'm 100% sure it's bounced back! if it hasn't post for we can help.
  14. Oh god. I really hope the effect isn't irreversible for me. I'm only 18, and in my first serious relationship. don't fret. different people react differently.
×
×
  • Create New...